I’m on a trip in which I haven’t had a good swim option (the hotel told me they had an outdoor lap pool. Uhmmm, no you don’t!) So I’ve pushed out 2 swim workouts and pulled up 2 runs. (Running in the New Orleans heat and humidity.)
I have three more trips in the next 2 weeks. A business partner just asked me to attend a 3-day train-the-trainer session in California in July. And this request for 3 more days out of town has sent me into a total overwhelm tailspin!
So…let’s outline the schedule!
|Week of||Hours||What’s Needed|
Cisco & Nashville
|14.5||Bike 2 hours Monday p.m. or 4:00-6:00 a.m. Tuesday.
Run 1 hour Tuesday p.m. or 5:00-6:00 a.m. Wednesday.
Swim 1 hour Wednesday p.m. after flight at 8:00 p.m. or 5:45 a.m. on Thursday.
105-minute swim on Friday in Nashville? Where?
Saturday 3-hour bike ride, 30-minute run in fitness center??? Rent bike???
Sunday swim and run after we get back.
1 day Joliet
|16||Moved things around = reasonable!|
|8.5||Pull 1 swim session up to Tuesday.
Run before we leave on Sunday.
Swim when we get home.
Open water swim continuous while I am there.
2 days Joliet
|11||Moved things around = reasonable!|
2 days Decatur
|12.5||Run 90 minutes late morning (after already biking and swimming) or 4:30-6:00 a.m. Tuesday.
Run 30 minutes Wednesday a.m. 5:30-6:00 a.m.
|14||Check plan, not sure everything’s in my calendar = reasonable!|
California 3 days
|8.5||Move Monday’s swim to Sunday.
Move Tuesday to Monday (all 3 sports on Monday).
Move Wednesday’s run to Tuesday.
Tuesday run 5:00-6:00 a.m. or in evening.
Move Thursday’s bike to Wednesday.
Wednesday bike 5:30-6:30 a.m. or in evening.
Thursday Learning Group webinar from 6:00-8:00 a.m.
Week before half IM. Yikes!
3 days California
|13.5||6:00 a.m. Learning Group webinar Monday after half IM.
Move long bike to Monday and replace short bike.
60-minute run Tuesday p.m. or Wednesday 5:00-6:00 a.m.
Swim session while I’m gone?
2 days NB
|15.5||Wednesday p.m. 75-minute run.
Thursday p.m. 90-minute bike.
Check time for August 5 swim.
Do swim by time instead of distance.
2 days Canton
Moved things around to make travel days reasonable, yet that puts all 3 sports big on Sunday and big bricks on Thursday, Friday and Saturday.
Saturday 88 miles on IW bike course + 25-minute run.
2 days Joliet
|10||Reasonable and shift bike to Saturday.|
|13||Shift swims = reasonable!|
|August 28||8||No trips = reasonable!|
|September 4||5||No trips = reasonable!|
I wrote all this out in my notebook, as I was cycling in a fitness center for 2 hours. I got more and more overwhelmed as I flipped in my calendar forward to the next week and next week and saw trip after trip after client days on-site. I was sighing and shaking my head. I’m sure the gal on the bike next to me wondered what my problem was.
I was worrying that I was shifting my training sessions around too much. I felt I should review the big weeks with my coach and talk with people about whether I was completely messing up the purpose of so many workouts by moving them around. I needed to research options for biking and swimming in all the cities to which I was traveling. So. Much. To. Do!!!
Then, I stopped. I thought: CHOOSE YOUR ATTITUDE!
I took on this game. There’s no need for me to talk to anyone. This is how I need to work it out in order to make the training happen with the work commitments that I wanted to make and that I want to keep. I don’t want to hear anyone else tell me that what I’m doing isn’t good – because it’s what I need to do. This is my game. I’m doing it my way.
And, if I can do next week – with 3 on-site work days – and a Thursday through Sunday vacation trip; then I can do any one of these weeks! Game on.